MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6IMA
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: received for analysis was one la6ima 6f launcher guide catheter with original packaging, the pouch for lot number 0007786212 was received.The box and the die card were not returned.The catheter exhibited two kinks: 2cm and 3cm from the tip.As received the catheter exhibited some blood-like stains on the strain relief near the hub.Some pieces of the white tip remained on the edges of the distal shaft, the blue inner layer appears stretched likely indicating pull force applied to the tip.Braid wire at the edge of the distal end of the shaft also appeared dislodged.Pieces or the remaining parts of the tip were not returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A la6ima launcher guide catheter was attempted to be used.There was no damage noted to the device packaging.It is reported that the catheter tip completely detached when inserting it into the 6f non-mdt sheath.The tip of a second catheter was then checked and when gently pressed the tip completely detached from the catheter.No patient injury is reported.The procedure was successfully completed using another launcher of the same size.At the facility the catheters are stored in the nurse's room in a closed cabinet, hanging with restricted access.There is a window in the room but the catheters are not exposed to light since the cabinet is closed with wooden doors.The catheters are removed from the boxes and left hanging.The room temperature is approximately 20 degrees.Although it was reported that the devices were not used in the patient the damage observed indicates that an attempt may have been made to insert the devices into the introducer.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8925700
Report Number1220452-2019-00101
Device Sequence Number11249956
Product Code DQY
UDI-Device Identifier00613994821089
UDI-Public00613994821089
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2017
Device Model NumberLA6IMA
Device Catalogue NumberLA6IMA
Device Lot Number0007786212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1